Hail, Platte
- When
- July 22, 1:00 PM MST
- Where
- Platte County, 8 mi W of Chugwater
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.750, -104.985
A severe thunderstorm produced some hail and minor flooding over far southern Platte county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail and minor flooding over far southern Platte county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 22, 2:54 AM MST, 10 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 354 AM MDT TUE JUL 22 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... A FEW SHOWERS STILL LINGER EARLY THIS MORNING OVER THE WEST AND NORTH PARTS OF THE CWA. THE CLOUDS AND SHOWERS SHOULD CONTINUE TO DIMINISH OVER THAT AREA THROUGH MID MORNING. OTHERWISE...LOW CLOUDS AND FOG HAVE FORMED SINCE 06Z OVER THE SOUTHERN PANHANDLE IN THE VERY MOIST BOUNDARY LAYER. THOSE CONDITIONS SHOULD CONTINUE TO SPREAD WEST AND BE OVER MUCH OF THE CWA AT ELEVATIONS BELOW 4500 FEET MSL THROUGH 15Z. THE MID AND UPPER LEVEL MOISTURE PLUME SHOULD REMAIN OVER THE CWA THROUGH TONIGHT. THE MOISTURE PLUME IS PUSHED SOUTH AND EAST FOR WEDNESDAY AND WEDNESDAY NIGHT AS A MORE WESTERLY FLOW ALOFT DEVELOPS OVER THE ROCKIES. BY 12Z THURSDAY THE MOISTURE PLUME WILL BE OVER THE FAR SOUTHERN PART OF THE CWA. SIMILAR TO MONDAY... THE ATMOSPHERE WILL BECOME WEAKLY UNSTABLE AND CAPE VALUES WILL BE BETWEEN 500 AND 1000 J/KG OVER THE EAST PART OF THE CWA. THE NAM STILL IS MORE MOIST IN THE BOUNDARY LAYER THAN THE GFS THROUGH THIS EVENING AND SO ITS LAPSE RATES ARE STEEPER AND CAPE VALUES GREATER. BASED ON CURRENT BOUNDARY LAYER MOISTURE...WILL LEAN TOWARD THE NAM. A SCATTERED COVERAGE OF THUNDERSTORMS SHOULD AGAIN BE THE RESULT ACROSS THE CWA THIS AFTERNOON AND EVENING WITH SOME SHOWERS AND STORMS LINGERING FOR MUCH OF TONIGHT. WITH THE MOISTURE PLUME FURTHER SOUTH AND EAST ON WEDNESDAY...MOST OF THE STORMS WILL BE OVER THE SOUTH PART OF THE CWA. THE ATMOSPHERE DRIES FOR WEDNESDAY AND WEDNESDAY NIGHT OVER THE REST OF THE CWA. MODELS ALSO INDICATE A SURFACE LOW PRESSURE TROUGH NEAR THE EASTERN WYOMING BORDER EARLY THIS MORNING...MOVING SLOWLY EAST THROUGH WEDNESDAY NIGHT. THE TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL FOR THE CWA...WITH DAYTIME HIGHS MODIFIED BY THE CLOUD COVER AND THUNDERSTORMS. .LONG TERM...THURSDAY THROUGH MONDAY AFTERNOON JULY 28TH. THURSDAY...ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS EXPECTED AND FOCUSED ALONG THE LOW LEVEL CONVERGENCE AXIS ALONG THE LARAMIE RANGE IN EASTERN EDGE OF MID LEVEL CAP WEAKNESS. FRIDAY...SIMILAR SITUATION TO THURSDAY WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FOCUSED ALONG THE LARAMIE RANGE IN UPSLOPE WIND REGIME. WARM MID LEVEL TEMPERATURES WILL LIMIT AREAL THUNDERSTORM COVERAGE. SATURDAY...WARMER DAY PER THICKNESS TRENDS AND WITH RISING HEIGHTS ALOFT AND DRIER LOW AND MID LEVELS OF THE ATMOSPHERE. WITH LESS AVAILABLE MOISTURE...EXPECT A DECREASE IN AREAL THUNDERSTORM COVERAGE IN THE AFTERNOON AND EVENING. SUNDAY/MONDAY...INCREASE IN LATE DAY THUNDERSTORM COVERAGE AS WEAK SHORTWAVE TROUGHS CROSS THE ROCKIES AND LOW AND MID LEVEL MOISTURE INCREASES. && .AVIATION...IFR CEILINGS AND VISIBILITIES IN FOG CURRENTLY OVER PARTS OF THE PANHANDLE WILL CONTINUE TO SPREAD NORTH AND WEST THROUGH SUNRISE. BY THAT TIME...EXPECT THOSE CONDITIONS TO BE OVER THE CWA AT ELEVATIONS BELOW 4500 FEET MSL. THE CONDITIONS WILL THEN GRADUALLY LIFT BEFORE DISSIPATING AT 15Z OR 16Z. LAPS RAB FOR JANY INDICATED TOP OF THE CLOUD LAYER AT ABOUT 7000 FEET MSL AT 09Z. OTHERWISE...BRIEF MVFR CONDITIONS WILL BE ASSOCIATED WITH SCATTERED THUNDERSTORMS FROM MID AFTERNOON THROUGH MID EVENING. THE STORMS WILL ALSO PRODUCE ERRATIC WIND GUSTS TO 40 KNOTS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/RUBIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 925 AM MDT TUE JUL 22 2008 NEZ001>003-019>021-054-055-WYZ059>070-231130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 925 AM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH CENTRAL AND EAST CENTRAL WYOMING EARLY THIS AFTERNOON. THE STORMS WILL THEN MOVE EAST AT 15 MPH AND AFFECT THE REST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATER THIS AFTERNOON INTO THIS EVENING. HEAVY RAIN...WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY IN THE PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1227 PM MDT TUE JUL 22 2008 WYZ067-221930- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1227 PM MDT TUE JUL 22 2008 ...A FEW STRONG STORMS IN SOUTHWEST PLATTE COUNTY... AT 1220 PM...RADAR SHOWED A FEW STRONG STORMS IN FAR SOUTHWEST PLATTE COUNTY...ABOUT 20 MILES SOUTHWEST OF WHEATLAND. THE STORMS WERE MOVING NORTHEAST AT 15 MPH...AND WILL BE MOVING RIGHT ALONG HIGHWAY 34. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH WILL BE LIKELY WITH THIS STORM THROUGH 130 PM. MOTORISTS ALONG HIGHWAY 34 SHOULD BE ON THE LOOKOUT FOR THESE STORMS.
The Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106812.